Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 6, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at May 10, 2006, 5:24 PM CDT for Calhoun County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2006, 5:24 PM CDT (22:24 UTC)
- Expired
- May 10, 2006, 6:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Calhoun County, TX
The radar
The Corpus Christi radar (KCRP), 120 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 3:20 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3220 J/kg
- Mixed-layer CIN
- -404 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KCRP 102227
TORCRP
TXC057-102300-
/O.NEW.KCRP.TO.W.0006.060510T2224Z-060510T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
524 PM CDT WED MAY 10 2006
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN CALHOUN COUNTY IN SOUTH TEXAS
* UNTIL 600 PM CDT
* AT 519 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD
NEAR KAMAY...OR ABOUT 9 MILES NORTHWEST OF PORT LAVACA...OR 4
MILES NORTHWEST OF THE HIGHWAY 59 AND HIGHWAY 87 INTERCHANGE.
DOPPLER RADAR INDICATES SOME ROTATION IN THIS AREA. A TORNADO
COULD FORM AT ANY MOMENT. THE STORM WAS MOVING SOUTHEAST AT 20 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
KAMAY BY 530 PM CDT
PORT LAVACA BY 540 PM CDT
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 2849 9658 2846 9668 2860 9681 2863 9682
2866 9671 2870 9666 2854 9651
$$
JMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at May 10, 2:51 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 10, 2:51 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
251 PM CDT WED MAY 10 2006
.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...DRYLINE IS CURRENTLY
BISECTING THE CWA THIS AFTERNOON WITH THE COLD FRONT DRAPED ACROSS
THE HILL COUNTRY. TEMPS ARE CURRENTLY BETWEEN 100 AND 105 OVER THE W
CWA WITH AROUND 90 ALONG THE IMMEDIATE COAST. THE COLD FRONT IS
EXPECTED TO PUSH THROUGH THE CWA AND ACROSS THE COASTAL WATERS THIS
EVENING BEFORE MIDNIGHT. THE 12Z CRP SOUNDING INDICATED A VERY
UNSTABLE ENVIRONMENT WITH A VERY STRONG CAPPING INVERSION...WHICH
THE MODELS UNDERESTIMATED. QUESTION IS WILL CAP HAVE WEAKENED
SUFFICIENTLY THIS EVENING TO ALLOW TSRAS TO DVLP EITHER ALONG OR
JUST BEHIND THE FRONT? MOS GUIDANCE IS LOW ON POPS WITH NOTHING OVER
30 PERCENT. AM EXPECTING THAT AS THE BDRY NEARS THE COAST...TSRAS
WILL DVLP JUST AS THE BDRY PUSHES OFFSHORE. THUS WILL CONTINUE WITH
THE 20-30 POPS THROUGH THIS EVENING FOR THE EAST AND SOUTHEAST CWA.
GIVEN THE INSTABILITY...ANY STORMS THAT DO DVLP WILL LIKELY BE
SEVERE. STRONG NLY WINDS AND DRIER CONDITIONS WILL FILTER ACROSS THE
REGION OVERNIGHT. THURSDAYS HIGHS WILL BE COOLER IN THE MID TO
UPPER 80S (VS THE 90S AND 100S TODAY). LIGHTER WINDS AND DRY
CONDITIONS WILL ALLOW GOOD RADIATIONAL COOLING THU NIGHT WITH TEMPS
DIPPING INTO THE MID 50S ACROSS THE NRN CWA TO MID 60S ACROSS THE
S.
&&
.MARINE...A COLD FRONT IS EXPECTED TO MOVE ACROSS THE COASTAL WATERS
THIS EVENING WITH SCATTERED SHOWERS AND THUNDERSTORMS ALONG THE
BOUNDARY. SOME STORMS COULD BECOME SEVERE WITH STRONG WINDS AND LG
HAIL. MARINERS CAN ALSO EXPECT CLOUD TO SURFACE LIGHTNING AND BRIEF
DOWNPOURS. MARINE MOS GUIDANCE IS FCSTG WIND SPEEDS UP TO AROUND 30
KNOTS IN THE WAKE OF THE COLD FRONT. THE GFS AND ETA ARE LOWER FOR
SFC WINDS HOWEVER ARE SHOWING 30 TO 40 KNOTS JUST OFF THE SFC. AM
EXPECTING THAT STRONG NORTHERLY WINDS WITH GUSTS TO NEAR GALE FORCE
WILL DEVELOP IN THE WAKE OF THE COLD FRONT WITH SCA CONDITIONS
EXPECTED OVERNIGHT THROUGH THURSDAY MORNING. WINDS WILL DIMINISH AND
VEER ONSHORE THROUGH LATE THURSDAY.
&&
.AVIATION...A COLD FRONT IS EXPECTED TO MOVE THRU S TX THIS EVENING
REACHING THE COAST BEFORE MIDNIGHT. VFR CONDITIONS ARE EXPECTED AHD
OF THE FRONT WITH ISOL TO SCT TSRAS ALONG THE FRONT LOWERING
CONDITIONS TO IFR AT TIMES...ESPECIALLY CLOSER TO THE COAST. STRONG
NLY WINDS WILL DVLP IN THE WAKE OF THE FRONT WITH CIGS LIFTING AND
VSBYS IMPROVING TO VFR THROUGH THURSDAY.
&&
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)...HIGH PRESSURE WILL SETTLE
OFF THE SOUTHEAST TEXAS COAST ON FRIDAY WITH WINDS RETURNING TO THE
SOUTHEAST. FRIDAY LOOKS TO BE A RATHER PLEASANT DAY WITH RETURN FLOW
BEGINNING TO SET UP BUT HIGHER DEWPOINTS WILL CONTINUE TO RESIDE
OFFSHORE. BY FRIDAY NIGHT AND INTO SATURDAY...SOUTHEAST WINDS WILL
PUMP IN QUITE A BIT OF GULF MOISTURE SO HOT HUMID DAY IN STORE FOR
SATURDAY. QUESTIONS START TO ARISE WITH THE SUNDAY FORECAST. UPPER
LOW OVER THE GREAT LAKES WILL BEGIN TO SINK INTO THE SOUTHEAST U.S.
WITH UPPER RIDGE PUMPING UP OVER WRN U.S. GFS SHOWS A BACKDOOR COLD
FRONT PUSHING ACROSS THE AREA EARLY SUNDAY AFTERNOON WHILE THE ECMWF
AND DGEX HOLD IT BACK ABOUT 12-18 HOURS. WILL GO WITH LATTER
SCENARIO AS GFS HAS BEEN CONSISTENTLY TOO FAST BRINGING FRONTS IN
HERE. AS A RESULT...HAVE BUMPED TEMPS UP A COUPLE OF DEGREES FROM
PREVIOUS FORECAST FOR SUNDAY. WILL INCLUDE JUST SLIGHT CHANCE OF
POPS WITH THE FROPA AS CONVERGENCE WILL NOT BE TOO STRONG AND
DYNAMICS ARE PRETTY WEAK. WILL HOLD ONTO SLIGHT CHANCE OF POPS FOR
FAR WRN AREAS AS MOISTURE POOLS ACROSS THAT REGION AND MODELS
HINTING AT A COUPLE OF VORT MAXES COMING DOWN IN THE NORTHWEST FLOW.
BY TUESDAY...DRY PLEASANT WEATHER WILL PREVAIL AND WILL CONTINUE
INTO WEDNESDAY AS HIGH PRESSURE SETTLES INTO THE REGION. LOOK FOR
RETURN FLOW TO SET UP BY THURSDAY WITH HIGHER TEMPS AND DEWPOINTS IN
STORE.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 66 86 60 86 70 / 30 10 10 10 10
VICTORIA 62 87 56 86 65 / 20 10 10 10 10
LAREDO 68 90 66 92 72 / 20 10 10 10 10
ALICE 65 88 59 90 67 / 30 10 10 10 10
ROCKPORT 68 82 66 85 71 / 30 10 10 10 10
COTULLA 64 88 59 92 65 / 10 10 10 10 10
KINGSVILLE 67 88 61 87 68 / 30 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...HEAT ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM WELLS...
KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA...AND WEBB.
GM...NONE.
&&
TE/81...SHORT-TERM
MW/98...LONG-TERMHazardous weather outlook, May 10, 5:48 AM CDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 548 AM CDT WED MAY 10 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-111100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 548 AM CDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE COASTAL BEND LATE THIS AFTERNOON AND EARLY THIS EVENING...GENERALLY TO THE EAST OF HIGHWAY 281 FROM THREE RIVERS TO PREMONT. A DRYLINE WILL MOVE INTO THE COASTAL BEND THIS AFTERNOON AND A COLD FRONT WILL BE MOVING SOUTH OUT OF SOUTH-CENTRAL TEXAS BY LATE THIS AFTERNOON. ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND EAST OF THE DRYLINE AND MOVE TO THE SOUTHEAST LATE THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS. THE STORMS WILL ADVANCE INTO THE COASTAL WATERS THIS EVENING BEFORE THE COLD FRONT ARRIVES AROUND MIDNIGHT. STRONG GUSTY WINDS WILL BE POSSIBLE WITH THE STORMS OVER THE COASTAL WATERS WITH THE WINDS SHIFTING TO THE NORTHEAST AT 25 TO 30 KNOTS OVER THE GULF WATERS AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON AND EVENING FOR THE COASTAL BEND. TMT/TM
In the hours before
Local storm report, May 10, 4:43 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
443 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL BISHOP 27.58N 97.80W
05/10/2006 E0.88 INCH NUECES TX AMATEUR RADIO
0435 PM HAIL BISHOP 27.58N 97.80W
05/10/2006 E0.75 INCH NUECES TX TRAINED SPOTTER
0438 PM FUNNEL CLOUD INEZ 28.88N 96.78W
05/10/2006 VICTORIA TX LAW ENFORCEMENT
&&
CORDEROLocal storm report, May 10, 4:53 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
453 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL BISHOP 27.58N 97.80W
05/10/2006 M1.00 INCH NUECES TX TRAINED SPOTTER
0436 PM TORNADO 14 ESE VICTORIA 28.75N 96.77W
05/10/2006 VICTORIA TX NEWSPAPER
REPORTER FROM VICTORIA ADVOCATE REPORTED TORNADO IN RURAL
OPEN FIELD.
0445 PM HAIL KINGSVILLE 27.51N 97.86W
05/10/2006 M0.50 INCH KLEBERG TX TRAINED SPOTTER
&&
CORDEROLocal storm report, May 10, 5:00 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
500 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL BISHOP 27.58N 97.80W
05/10/2006 E0.88 INCH NUECES TX AMATEUR RADIO
0435 PM HAIL BISHOP 27.58N 97.80W
05/10/2006 E0.75 INCH NUECES TX TRAINED SPOTTER
0436 PM TORNADO 14 ESE VICTORIA 28.75N 96.77W
05/10/2006 VICTORIA TX NEWSPAPER
REPORTER FROM VICTORIA ADVOCATE REPORTED TORNADO IN RURAL
OPEN FIELD.
0438 PM HAIL BISHOP 27.58N 97.80W
05/10/2006 M1.00 INCH NUECES TX TRAINED SPOTTER
0438 PM FUNNEL CLOUD INEZ 28.88N 96.78W
05/10/2006 VICTORIA TX LAW ENFORCEMENT
0445 PM HAIL KINGSVILLE 27.51N 97.86W
05/10/2006 M0.50 INCH KLEBERG TX TRAINED SPOTTER
0450 PM HAIL VICTORIA 28.82N 96.98W
05/10/2006 M1.75 INCH VICTORIA TX LAW ENFORCEMENT
REPORTED GOLFBALL SIZE HAIL AT HANSELMAN AND U.S. HIGHWAY
59
0456 PM HAIL KINGSVILLE 27.51N 97.86W
05/10/2006 E0.75 INCH KLEBERG TX TRAINED SPOTTER
&&
CORDEROLocal storm report, May 10, 5:01 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
501 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL KINGSVILLE 27.51N 97.86W
05/10/2006 M0.88 INCH KLEBERG TX EMERGENCY MNGR
&&
CORDEROLocal storm report, May 10, 5:10 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
510 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL KINGSVILLE 27.51N 97.86W
05/10/2006 M1.75 INCH KLEBERG TX EMERGENCY MNGR
&&
CORDEROLocal storm report, May 10, 5:24 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
524 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL RICARDO 27.42N 97.85W
05/10/2006 M1.25 INCH KLEBERG TX AMATEUR RADIO
HAIL REPORTED ON HIGHWAY 77 NEAR RICARDO/RIVERA AREA.
K5ISS ARES SPOTTER GAVE THE REPORT.
&&
CORDEROThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:14 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 46 min |
| May 9, 7:39 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 51 min |
| May 9, 8:19 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 26 min |
| May 10, 4:41 AM CDT | Marine Weather Statement | CRP | 27 hr | |
| May 10, 2:15 PM CDT | Heat Advisory | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 5 hr |
| May 10, 3:48 PM CDT | Severe Thunderstorm Warning | CRP | Victoria | 57 min |
| May 10, 4:07 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg, Nueces | 53 min |
| May 10, 4:31 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak, McMullen | 44 min |
| May 10, 4:38 PM CDT | Tornado Warning | CRP | Victoria | 37 min |
| May 10, 4:54 PM CDT | Severe Thunderstorm Warning | CRP | Victoria | 66 min |
| May 10, 4:55 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces | 65 min |
| May 10, 4:58 PM CDT | Special Marine Warning | CRP | 92 min | |
| May 10, 5:08 PM CDT | Severe Thunderstorm Warning | CRP | Goliad | 52 min |
| May 10, 5:17 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells | 25 min |
| May 10, 5:17 PM CDT | Severe Thunderstorm Warning | CRP | Calhoun, Refugio | 58 min |
| May 10, 5:26 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 64 min |
| May 10, 5:38 PM CDT | Special Marine Warning | CRP | 3 hr | |
| May 10, 5:46 PM CDT | Severe Thunderstorm Warning | CRP | San Patricio | 59 min |
| May 10, 5:53 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 67 min |
| May 10, 6:12 PM CDT | Special Marine Warning | CRP | 3 hr | |
| May 10, 6:13 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Refugio | 62 min |
| May 10, 6:24 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 24 min |
| May 10, 6:43 PM CDT | Severe Thunderstorm Warning | CRP | San Patricio | 62 min |
| May 10, 6:44 PM CDT | Special Marine Warning | CRP | 3 hr | |
| May 10, 6:57 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 63 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.